Hail, Roger Mills
- When
- June 3, 9:02 PM CST
- Where
- Roger Mills County, 6.98 mi SW of Hammon
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.570, -99.480
A weak dryline and surface front lingered across western Oklahoma. Modest northwest flow aloft allowed organized storms to develop during the mid evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A weak dryline and surface front lingered across western Oklahoma. Modest northwest flow aloft allowed organized storms to develop during the mid evening. Storms produced marginally severe hail and wind damage over parts of western Oklahoma and lingered well into the overnight hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 3, 8:37 PM CST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 937 PM CDT SUN JUN 3 2012 .DISCUSSION... CONVECTION SEEMS TO BE STRUGGLING TO DEVELOP THIS EVENING...DESPITE THE ENTHUSIASM OF SHORT-RANGE FORECAST MODELS. HAVE ADJUSTED POPS FOR PRE-MIDNIGHT HOURS TO REFLECT MORE OF WHAT IS HAPPENING...AND LESS OF WHAT THE MODELS SHOW. HOWEVER...AM STILL RELUCTANT TO GIVE UP ON THE POST-MIDNIGHT RAIN CHANCES. IF THE STORMS IN OUR WESTERN COUNTIES CAN OVERCOME THE EVENING LOW-LEVEL STABILIZATION...THEY SHOULD INDEED MERGE INTO A SUBSTANTIAL COMPLEX...BUT FAILURE TO DO SO WILL PROBABLY RESULT IN LITTLE MORE THAN ISOLATED ELEVATED CONVECTION. IT REMAINS TO BE SEEN WHICH MODE WILL BECOME DOMINANT TONIGHT. UPDATES TO THE TEXT FORECASTS WILL BE SENT SHORTLY. FURTHER UPDATES TO THE FORECAST ARE LIKELY LATER THIS EVENING/OVERNIGHT. && .PREV DISCUSSION... /ISSUED 600 PM CDT SUN JUN 3 2012/ AVIATION... TSTMS DEVELOPING OVER THE EASTERN TX PANHANDLE AND FAR WESTERN OK EARLY THIS EVENING ARE EXPECTED TO INCREASE IN COVERAGE DURING THE EVENING HOURS AND MOVE SOUTHEASTWARD THROUGH MUCH OF OK. WILL INCLUDE TSTM TEMPO GROUPS FOR ALL BUT KSPS AS THE STORM COMPLEX MOVES ACROSS THE AREA. BRIEF PD OF MVFR/IFR WITH THE STORMS...OTRW VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. PREV DISCUSSION... /ISSUED 236 PM CDT SUN JUN 3 2012/ DISCUSSION... COMPLEX SCENARIO FOR LATER TODAY AND TONIGHT AS MODELS DEPICT SEVERAL DIFFERENT SOLUTIONS. WILL FOLLOW NAM MORE CLOSELY FOR TODAY/TONIGHT. EXPECT BAND OF SHOWERS AND ISOLATED STORMS TO CONTINUE TO MOVE ACROSS MAINLY NORTHERN OKLAHOMA EARLY THIS AFTN AND THEN EXIT EAST. ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT IS THEN EXPECTED TO OCCUR BY MID/LATE AFTN ACROSS PORTIONS OF NORTHWEST INTO WESTERN OKLAHOMA ALONG APPROACHING SFC FRONT AND DIFFUSE DRYLINE NEAR WESTERN BORDER. THIS WILL EVENTUALLY TURN INTO MCS DURING EVENING AND OVERNIGHT AND MOVE EAST AND SOUTHEAST ACROSS A GOOD PORTION OF OKLAHOMA. SEVERE STORMS ARE LIKELY AS A VERY UNSTABLE AIRMASS WILL BE IN PLACE ACROSS THE AREA FOR THIS AFTN WITH VERY LARGE HAIL AND SOME WIND POTENTIAL. SEVERE POSSIBILITIES MAY LINGER OVERNIGHT... WITH MAIN IMPACT DAMAGING WIND GUSTS AND VERY HEAVY RAINFALL. STORMS MAY LINGER ACROSS SOUTHEAST MONDAY MORNING. EXPECTED MAIN SURFACE BOUNDARY WILL THEN LINGER NEAR RED RIVER AND WILL CONTINUE WITH SOME HIGHER POPS ACROSS THESE AREAS INTO TUE/WED AS BOUNDARY ACTS AS FOCUS. OTHERWISE... MOISTURE PLUME AND DAYTIME HEATING MAY ALLOW SOME SCATTERED AFTN/EVENING STORMS JUST ABOUT ANY DAY THIS WEEK AND WILL MAINTAIN LOW POPS THROUGH END OF WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 69 91 70 85 / 60 20 20 20 HOBART OK 69 95 70 87 / 60 20 30 20 WICHITA FALLS TX 73 95 72 89 / 30 30 30 30 GAGE OK 68 93 64 87 / 60 20 20 20 PONCA CITY OK 69 89 68 85 / 60 20 20 20 DURANT OK 72 89 72 87 / 40 30 30 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23/02
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1208 PM CDT SUN JUN 3 2012
OKZ004>048-050>052-TXZ083>090-041200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1208 PM CDT SUN JUN 3 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
OVERNIGHT ACROSS OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE RISK AREA INCLUDES ALL OF OKLAHOMA AND NORTH TEXAS IN THE
NATIONAL WEATHER SERVICE NORMAN FORECAST AREA.
TIMING...
SEVERE STORMS WILL BE POSSIBLE AS EARLY AS MID AFTERNOON... WITH
MORE WIDESPREAD SEVERE STORMS POSSIBLE THIS EVENING AND OVERNIGHT.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE READY FOR SEVERE WEATHER OPERATIONS.
DISCUSSION...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
ACROSS PORTIONS OF OKLAHOMA AND NORTH TEXAS... WITH THE MOST
WIDESPREAD STORMS LIKELY DEVELOPING IN NORTHWEST OKLAHOMA. DUE TO
HIGH INSTABILITY DEVELOPING OVER THE AREA... THE STRONGEST STORMS
WILL BE CAPABLE OF PRODUCING HAIL LARGER THAN BASEBALLS AND WIND
GUSTS OVER 65 MPH.
THE THUNDERSTORMS OVER NORTHWEST OKLAHOMA AND THE NORTHEASTERN
PANHANDLES WILL LIKELY EXPAND INTO A THUNDERSTORM COMPLEX THAT WILL
MOVE EAST OR EAST-SOUTHEAST ACROSS PORTIONS OF NORTHERN AND CENTRAL
OKLAHOMA THIS EVENING AND OVERNIGHT. HAIL UP TO THE SIZE OF GOLF
BALLS AND 65 MPH WINDS WILL BE POSSIBLE WITH THE STRONGER
STORMS...ESPECIALLY DURING THE EVENING HOURS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUN 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL REMAIN POSSIBLE MONDAY THROUGH SATURDAY...BUT THE
CHANCE FOR ORGANIZED SEVERE STORMS WILL BE LOW.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND
5 AM MONDAY JUNE 4.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
834 PM CDT SUN JUN 3 2012
OKZ033-036-TXZ083-084-040200-
HARMON OK-JACKSON OK-HARDEMAN TX-FOARD TX-
834 PM CDT SUN JUN 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR HARMON...JACKSON...HARDEMAN
AND NORTHWESTERN FOARD COUNTIES UNTIL 900 PM CDT...
AT 831 PM CDT...THE LEADING EDGE OF STRONG WINDS FROM A SEVERE
THUNDERSTORM NEAR CHILDRESS WAS LOCATED ALONG A LINE EXTENDING FROM
GOULD TO 9 MILES NORTH OF GOODLETT TO LAZARE...MOVING SOUTHEAST AT
20 MPH. STRONG WINDS WILL BE POSSIBLE WELL AHEAD OF THESE STORMS.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
QUANAH...HOLLIS...ELDORADO...GOULD...GOODLETT AND MCQUEEN.
LAT...LON 3424 10000 3430 9999 3476 10000 3462 9947
3429 9961 3400 9984 3420 10005 3423 10005
TIME...MOT...LOC 0131Z 307DEG 18KT 3466 9981 3447 9989 3430 10002
..SPEG.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
855 PM CDT SUN JUN 3 2012
OKZ009-014-040230-
ROGER MILLS OK-ELLIS OK-
855 PM CDT SUN JUN 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR ROGER MILLS AND SOUTHERN ELLIS
COUNTIES UNTIL 930 PM CDT...
AT 851 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DURHAM...
MOVING EAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
CRAWFORD...DURHAM AND ROLL.
LAT...LON 3593 9963 3566 9962 3569 10000 3587 10000
3588 10000
TIME...MOT...LOC 0151Z 268DEG 19KT 3578 9996
..SPEG.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
911 PM CDT SUN JUN 3 2012
TXZ083-084-040245-
HARDEMAN TX-FOARD TX-
911 PM CDT SUN JUN 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR HARDEMAN AND FOARD COUNTIES
UNTIL 945 PM CDT...
AT 906 PM CDT...THE LEADING EDGE OF STRONG AND GUSTY THUNDERSTORM
WINDS EXTENDED FROM ALONG A LINE EXTENDING FROM QUANAH TO 10 MILES
SOUTHEAST OF SWEARINGEN...MOVING EAST AT 45 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
QUANAH...CROWELL...CHILLICOTHE...MEDICINE MOUND...GOODLETT...
MARGARET...THALIA...COPPERS BREAK STATE PARK AND RAYLAND.
LAT...LON 3452 9996 3446 9979 3438 9969 3437 9962
3439 9958 3436 9947 3378 9948 3380 9963
3382 9968 3381 9970 3386 10004
TIME...MOT...LOC 0206Z 288DEG 38KT 3437 9972 3403 10002
..SPEG.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 920 PM CDT SUN JUN 3 2012 OKZ014-016-040245- ROGER MILLS OK-CUSTER OK- 920 PM CDT SUN JUN 3 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROGER MILLS AND CUSTER COUNTIES UNTIL 945 PM CDT... AT 916 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HAMMON... MOVING EAST AT 25 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... HAMMON...BUTLER...FOSS RESERVOIR AND STAFFORD. LAT...LON 3573 9944 3576 9899 3549 9901 3553 9947 TIME...MOT...LOC 0216Z 272DEG 23KT 3564 9939 ..SPEG.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
946 PM CDT SUN JUN 3 2012
OKZ021-022-0403000-
WASHITA OK-BECKHAM OK-
946 PM CDT SUN JUN 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR WASHITA AND BECKHAM COUNTIES
UNTIL 1000 PM CDT...
AT 945 PM CDT...STRONG TO SEVERE THUNDERSTORMS WERE ALONG A LINE
EXTENDING FROM FOSS RESERVOIR TO JUST NORTH OF ELK CITY TO
SWEETWATER...MOVING SOUTHEAST AT 35 MPH. A SEVERE THUNDERSTORM
WARNING WILL LIKELY BE REQUIRED.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
ELK CITY...SAYRE...CORDELL...BURNS FLAT...DILL CITY...CANUTE...
CARTER...BESSIE AND FOSS.
MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A
WARNING IS ISSUED OR IF STORMS THREATEN YOU.
LAT...LON 3542 9959 3551 9957 3551 9937 3546 9936
3547 9896 3530 9872 3519 9918 3520 9974
3542 9992
TIME...MOT...LOC 0245Z 318DEG 29KT 3554 9919 3547 9948 3548 9987SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
946 PM CDT SUN JUN 3 2012
OKZ021-022-040300-
WASHITA OK-BECKHAM OK-
946 PM CDT SUN JUN 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR WASHITA AND BECKHAM COUNTIES
UNTIL 1000 PM CDT...
AT 945 PM CDT...STRONG TO SEVERE THUNDERSTORMS WERE ALONG A LINE
EXTENDING FROM FOSS RESERVOIR TO JUST NORTH OF ELK CITY TO
SWEETWATER...MOVING SOUTHEAST AT 35 MPH. A SEVERE THUNDERSTORM
WARNING WILL LIKELY BE REQUIRED.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
ELK CITY...SAYRE...CORDELL...BURNS FLAT...DILL CITY...CANUTE...
CARTER...BESSIE AND FOSS.
MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A
WARNING IS ISSUED OR IF STORMS THREATEN YOU.
LAT...LON 3542 9959 3551 9957 3551 9937 3546 9936
3547 9896 3530 9872 3519 9918 3520 9974
3542 9992
TIME...MOT...LOC 0245Z 318DEG 29KT 3554 9919 3547 9948 3548 9987
CORRECTED UGC EXPIRATIONThe Altus AFB radar (KFDR), 142 km away, was scanning. The volume nearest the first event began at 03:04 UTC.
4 hail, 3 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 385857, 385862, 385863, 385858, 385859, 385860, 385865.